Alert archive / Colorado / Special Weather Statements in 2022
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jun 7, 2022, 1:08 PM MDT for Huerfano County, Colorado. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2022, 1:08 PM MDT (19:08 UTC)
- Expired
- Jun 7, 2022, 1:45 PM MDT
- In force
- 37 min
- Issued by
- NWS Pueblo, CO
- Hail
- 0.50 in
- Wind
- 40
County Huerfano County, CO
The radar
The Pueblo radar (KPUX), 123 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.1 hours before the alert went out and 299 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -94 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
628
WWUS85 KPUB 071908
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
108 PM MDT Tue Jun 7 2022
COZ074-088-071945-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
108 PM MDT Tue Jun 7 2022
...A strong thunderstorm will impact portions of west central Las
Animas County through 145 PM MDT...
At 108 PM MDT, Doppler radar was tracking a strong thunderstorm over
Aguilar, or 19 miles northwest of Trinidad, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of west central Las
Animas County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3738 10472 3741 10473 3754 10456 3736 10449
TIME...MOT...LOC 1908Z 248DEG 15KT 3741 10467
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
CohenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 7, 11:33 AM MDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 7, 11:33 AM MDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1133 AM MDT Tue Jun 7 2022 .SHORT TERM...(Today and tonight) Issued at 359 AM MDT Tue Jun 7 2022 Key Messages: 1) Potential for Severe Thunderstorms for the southeast plains today with very large hail and damaging winds the primary risks and a low end chance for an isolated tornado. 2) Near critical to briefly critical fire weather conditions for the San Luis Valley returns during the afternoon Westerly flow continues aloft with the main upper trough across ID/western MT progged to move across the northern Rockies this afternoon. Showers and thunderstorms continue across the southeast plains as of 3 AM, as southerly overrunning overtop the frontal boundary releases residual weak instability aloft. With time, these will shift eastward into KS with activity coming to an end across southern CO. Upper level system passes to the north today, however the southern extent of this wave along with afternoon heating, will help trigger another round of isolated to scattered thunderstorms across the southeast mountains and plains this afternoon. Low level flow behind the front will shift from the south to southeast this afternoon which will bring a return of fairly high dew points across the southeast plains this afternoon. In spite of some mixing in the afternoon along the I-25 corridor and the potential for dew points to drop into the mid to upper 40s, there will still be a respectable amount of CAPE with HREF ensemble means giving up to 1500-2000 j/kg across the southeast plains. 06z NAM12 has increased afternoon Tds and now maintains lower 50 dew points along the I-25 corridor to lower 60s across the far eastern plains. This bumps up CAPE into the 2-3k J/kg range. So the magnitude of severe thunderstorms today will be dependent to some degree on low level moisture return and resulting CAPE. Deep layer shears will be running around 50 kts which with straight line hodographs suggest splitting supercells for thunderstorm mode. Other question will be if we can realize enough warming to break a cap across the far eastern plains. Again, this will depend on the maintenance of sufficient dew points but based on CAMS, prefer the solutions which favor the two divides (Palmer and Raton) as storm generation points in the afternoon. Right moving supercells will have the greatest tornado risk, and parameters look best along the Raton ridge where if winds an shift more easterly, low level helicity will be greatest. However, there is the potential for a similar set up along the Palmer Divide as well. Overall, very large hail and damaging winds will be the primary storm risks with an isolated tornado possible, especially if/where enhanced easterly surface winds persist to increase low level SRH. Out west, still relatively dry today though some isolated high based convective development will be possible in the afternoon, mainly north of highway 50 and for the La Garita mountains. Gusty outflow winds from virga will be the primary risks. Could see a repeat of near critical to briefly critical fire weather conditions across the San Luis Valley and the upper Arkansas River valley this afternoon though conditions look too brief and spotty for fire weather highlights. For tonight, a couple rounds of thunderstorm redevelopment will be possible into the evening across the plains with one or more convective clusters developing across east central and southeast CO. Will keep some high end scattered pops overnight across the eastern plains. Another reinforcing surge of the cold front moves in overnight which should keep skies cloudy with the potential for some stratus development across the plains towards dawn. The western mountains and valleys will stay clear and dry with good radiational cooling yielding low temperatures in the 30s for the usual cold spots. -KT .LONG TERM...(Wednesday through Monday) Issued at 359 AM MDT Tue Jun 7 2022 Key Messages: 1) Storm chances continue Wednesday and Thursday, with more chances of strong to severe storms. 2) Overall drying and warming trend expected for southern Colorado going into the upcoming weekend. Wednesday - Thursday... The middle of the week will continue the active and storm weather pattern. Starting off, during the AM hours on Wednesday, a cold front will drop southward over the region, but remain mostly confined to lower terrain along and east of the I25 corridor. Given the lift associated with the front, some rain showers are likely across the eastern plains during the AM hours Wednesday, and should clear out by the afternoon. Other than that, both Wednesday and Thursday are relatively similar in their patterns, with support from the SREF and HREF. Westerly flow aloft will persist over Colorado, with weak short waves within that flow. With the increased flow, better shear and stronger orographic lifting will take place each day, and the orographics will act as the initiations source for afternoon thunderstorms. Given an amorphous area of low pressure across western Colorado, and high pressure over the central plains, a tight pressure gradient will develop over Colorado's eastern plains. This will advect better moisture quality air into the region, which will also then help to increase the instability each afternoon. With that, as thunderstorms develop and push off of the mountains during the day, they'll encounter a better environment for storm maintenance and strength, and a couple strong to severe thunderstorms will be possible each afternoon along and east of the I25 corridor. Otherwise, Wednesday will remain dry across the western parts of the forecast area, and temperatures will be near to above average; the western parts will be more above average. Thursday, temperatures will start to warm for all southern Colorado, with most heating to above average values. Friday - Sunday... During the weekend, a hot and drier pattern is expected. The GEFS and EPS are in good agreement that ridge of high pressure will develop over the southwestern US and expand over the southern Colorado region. This pattern will bring lower precipitation chances for most of the forecast area, though daily afternoon thunderstorms over the mountains will be possible. A warming trend is also expected to continue over this period. Most of the region will warm to above average values for this time of year, with temperatures being 10-15°F above average. Monday... The last day of the extend period may bring more active weather to southern Colorado. The ensemble models remain in agreement that a large trough will start to dig southward toward the area, but stay just north of southern Colorado. This pattern would be expected to bring precipitation chances for the mountains, particularly the central mountains, but dry elsewhere. Also the much above average temperature trend would continue for most in the forecast area. Synoptically, this pattern would also be favorable for Critical Fire Weather conditions to materialize, with dry and windy conditions overspreading much of southern Colorado. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1126 AM MDT Tue Jun 7 2022 At KALS, VFR the next 24 hrs, as most tsra should stay over the higher terrain along the eastern edge of the San Luis Valley. W-SW winds will become gusty this afternoon, before diminishing this evening and overnight. At KCOS and KPUB, VFR until 20z-21z, then vcts at both terminals until 00z-01z. Brief MVFR/IFR vis possible with any stronger storms, along with a risk of hail as well. Cold front then moves through both airports 05z-06z, bringing north winds gusting to 30 kts through the morning on Wed. Expect VFR cigs behind the front, with some patchy MVFR just north of KCOS near the Palmer Divide. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KT LONG TERM...SIMCOE AVIATION...PETERSEN
Hazardous weather outlook, Jun 7, 11:43 AM MDT, 1 hour 25 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1143 AM MDT Tue Jun 7 2022 COZ058>089-093>099-081745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1143 AM MDT Tue Jun 7 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated to scattered severe thunderstorms will be possible along and east of the mountains today, with the greatest risk for severe thunderstorms from the I-25 corridor eastward through the plains. Hail up to the size of baseballs and wind gusts around 70 mph will be the primary storm risks between 2 PM and 9 PM, before thunderstorms move east of the area by 11 pm. An isolated tornado will be possible, especially in the vicinity of the Palmer Divide and Raton Ridge. Near critical fire weather conditions will be possible across portions of the San Luis Valley and upper Arkansas River Valley in Chaffee county this afternoon and early evening due to gusty winds and low relative humidity. However these conditions are expected to remain brief and localized. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Isolated to scattered afternoon and evening thunderstorms are possible across the eastern mountains and plains for Wednesday through Sunday. A couple of storms could be strong to severe Wednesday and Thursday. The main hazards with those storms would be cloud to ground lightning, large hail up to 1 inch, and strong winds up to 60 mph. Critical Fire Weather conditions are possible across portions of the San Luis Valley Friday, and then more widespread across southern Colorado Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely over portions of the region. 10/SIMCOE
In the hours before
Local storm report, Jun 7, 11:13 AM MDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1113 AM MDT TUE JUN 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 4 SSW CALHAN 38.99N 104.33W
06/06/2022 M1.75 INCH EL PASO CO PUBLIC
&&
KAMSpecial weather statement, Jun 7, 12:59 PM MDT, 9 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1259 PM MDT Tue Jun 7 2022
COZ081-084-085-071930-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
1259 PM MDT Tue Jun 7 2022
...A strong thunderstorm will impact portions of east central Teller
and northwestern El Paso Counties through 130 PM MDT...
At 1259 PM MDT, Doppler radar was tracking a strong thunderstorm over
Gleneagle, or 16 miles north of Colorado Springs, moving east at 45
mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Northern Colorado Springs, Monument, Air Force Academy, Palmer Lake,
Black Forest, Peyton, Gleneagle, Schriever AFB, Falcon and Cimarron
Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3879 10450 3900 10504 3913 10495 3913 10431
TIME...MOT...LOC 1859Z 278DEG 38KT 3907 10485
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
kamSpecial weather statement, Jun 7, 1:08 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
108 PM MDT Tue Jun 7 2022
COZ074-088-071945-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
108 PM MDT Tue Jun 7 2022
...A strong thunderstorm will impact portions of west central Las
Animas County through 145 PM MDT...
At 108 PM MDT, Doppler radar was tracking a strong thunderstorm over
Aguilar, or 19 miles northwest of Trinidad, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of west central Las
Animas County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3738 10472 3741 10473 3754 10456 3736 10449
TIME...MOT...LOC 1908Z 248DEG 15KT 3741 10467
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CohenThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 6:12 PM MDT | Special Weather Statement | PUB | El Paso | 33 min |
| Jun 6, 6:17 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 58 min |
| Jun 6, 6:30 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Prowers | 59 min |
| Jun 6, 6:35 PM MDT | Special Weather Statement | PUB | El Paso | 25 min |
| Jun 6, 6:47 PM MDT | Special Weather Statement | PUB | Teller | 28 min |
| Jun 6, 7:01 PM MDT | Special Weather Statement | PUB | El Paso | 29 min |
| Jun 6, 7:35 PM MDT | Special Weather Statement | PUB | El Paso | 25 min |
| Jun 6, 7:45 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Crowley, Kiowa | 75 min |
| Jun 6, 7:46 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 29 min |
| Jun 6, 8:08 PM MDT | Special Weather Statement | PUB | Fremont | 37 min |
| Jun 6, 8:22 PM MDT | Special Weather Statement | PUB | El Paso | 38 min |
| Jun 6, 8:27 PM MDT | Special Weather Statement | PUB | Pueblo | 33 min |
| Jun 6, 8:35 PM MDT | Special Weather Statement | PUB | Fremont | 25 min |
| Jun 6, 8:52 PM MDT | Special Weather Statement | PUB | El Paso | 23 min |
| Jun 6, 8:52 PM MDT | Special Weather Statement | PUB | El Paso | 23 min |
| Jun 6, 9:04 PM MDT | Special Weather Statement | PUB | Teller | 26 min |
| Jun 6, 9:21 PM MDT | Special Weather Statement | PUB | Prowers | 24 min |
| Jun 6, 9:54 PM MDT | Special Weather Statement | PUB | Prowers | 36 min |
| Jun 6, 10:26 PM MDT | Special Weather Statement | PUB | Baca | 34 min |
| Jun 7, 12:59 PM MDT | Special Weather Statement | PUB | El Paso | 31 min |
| Jun 7, 1:19 PM MDT | Special Weather Statement | PUB | Las Animas | 26 min |
| Jun 7, 1:22 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 38 min |
| Jun 7, 1:47 PM MDT | Special Weather Statement | PUB | El Paso | 28 min |
| Jun 7, 1:57 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 63 min |
| Jun 7, 1:58 PM MDT | Special Weather Statement | PUB | 32 min | |
| Jun 7, 2:03 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 45 min |
| Jun 7, 2:33 PM MDT | Special Weather Statement | PUB | Las Animas | 27 min |
| Jun 7, 2:47 PM MDT | Special Weather Statement | PUB | El Paso | 43 min |
| Jun 7, 2:53 PM MDT | Special Weather Statement | PUB | Custer | 37 min |
| Jun 7, 2:57 PM MDT | Special Weather Statement | PUB | Las Animas | 48 min |
| Jun 7, 3:00 PM MDT | Special Weather Statement | PUB | El Paso | 15 min |
| Jun 7, 3:13 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas, Otero | 62 min |
| Jun 7, 3:19 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 56 min |
| Jun 7, 3:35 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 55 min |
| Jun 7, 3:48 PM MDT | Severe Thunderstorm Warning | PUB | Otero | 56 min |
| Jun 7, 3:51 PM MDT | Special Weather Statement | PUB | Las Animas | 24 min |
| Jun 7, 3:55 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero, Pueblo | 67 min |
| Jun 7, 4:07 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Kiowa | 83 min |
| Jun 7, 4:12 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 48 min |
| Jun 7, 4:16 PM MDT | Special Weather Statement | PUB | 29 min | |
| Jun 7, 4:21 PM MDT | Special Weather Statement | PUB | Bent | 39 min |
| Jun 7, 4:25 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 35 min |
| Jun 7, 4:35 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas, Otero, Pueblo | 40 min |
| Jun 7, 4:36 PM MDT | Special Weather Statement | PUB | El Paso | 24 min |
| Jun 7, 4:55 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa | 80 min |
| Jun 7, 4:57 PM MDT | Special Weather Statement | PUB | Las Animas | 48 min |
| Jun 7, 4:59 PM MDT | Special Weather Statement | PUB | El Paso | 16 min |
| Jun 7, 5:07 PM MDT | Special Weather Statement | PUB | 38 min | |
| Jun 7, 5:09 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas, Otero, Pueblo | 25 min |
| Jun 7, 5:30 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Kiowa | 45 min |
| Jun 7, 5:32 PM MDT | Special Weather Statement | PUB | El Paso | 28 min |
| Jun 7, 5:34 PM MDT | Tornado Warning | PUB | Bent, Kiowa | 41 min |
| Jun 7, 5:36 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 23 min |
| Jun 7, 5:50 PM MDT | Special Weather Statement | PUB | 25 min | |
| Jun 7, 5:56 PM MDT | Tornado Warning | PUB | Bent, Prowers | 34 min |
Nearby
Special Weather Statements in Colorado, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.